Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 2, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Apr 8, 2013, 3:09 AM CDT for 24 counties in Texas. It took effect at Apr 8, 2013, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2013, 3:09 AM CDT (08:09 UTC)
- In effect from
- Apr 8, 2013, 1:00 PM CDT
- Expired
- Apr 8, 2013, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 3173 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
381 WWUS84 KLUB 080809 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 309 AM CDT MON APR 8 2013 TXZ021>044-082100- /O.UPG.KLUB.FW.A.0003.130408T1800Z-130409T0200Z/ /O.NEW.KLUB.FW.W.0002.130408T1800Z-130409T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 309 AM CDT MON APR 8 2013 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE ENTIRE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTHWEST WINDS OF 20 TO 25 MPH AT THE 20 FOOT LEVEL. * HUMIDITY...BETWEEN 5 AND 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$
2 follow-up statements
350 WWUS84 KLUB 082047 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 347 PM CDT MON APR 8 2013 TXZ021>044-090200- /O.CON.KLUB.FW.W.0002.000000T0000Z-130409T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 347 PM CDT MON APR 8 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE ENTIRE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE... * WIND...SOUTH TO SOUTHWEST WINDS OF 20 TO 25 MPH AT THE 20 FOOT LEVEL. * HUMIDITY...BETWEEN 5 AND 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$
348 WWUS84 KLUB 090208 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 908 PM CDT MON APR 8 2013 TXZ021>044-090315- /O.EXP.KLUB.FW.W.0002.000000T0000Z-130409T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 908 PM CDT MON APR 8 2013 ...RED FLAG WARNING HAS EXPIRED FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE ENTIRE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE... BRIEF PERIODS OF RED FLAG CONDITIONS MAY STILL OCCUR FOR THE NEXT HOUR OR TWO...BUT THE WIDESPREAD THREAT HAS ENDED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 8, 3:02 AM CDT, 7 minutes earlier.
Area forecast discussion, Apr 8, 3:02 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 302 AM CDT MON APR 8 2013 .SHORT TERM... FLOW ALOFT WAS SLOWLY COMMENCING TO VEER TO THE SW EARLY THIS MORNING...COURTESY OF A NW PACIFIC UA LOW THAT HAS MOVED ONSHORE TO ACROSS THE INTERMOUNTAIN WEST. SW FLOW ALOFT WILL SHARPEN BY THE END OF THE SHORT TERM PERIOD...AS THE AFOREMENTIONED LOW TREKS ESE TOWARDS THE FOUR-CORNERS BY TOMORROW NIGHT. LOOKING AT THE SFC...THE LINGERING FRONTAL BOUNDARY/DRYLINE WAS NOTED ACROSS THE FAR ROLLING PLAINS AS 07Z METARS SHOWED SW WINDS AND DEWPOINTS IN THE TEENS AND 20S ACROSS ALL BUT THE FAR SERN TEXAS PANHANDLE WHERE SERLY WINDS AND DEWPOINTS IN THE UPPER 50S ENSUED. THUS...COULD SEE FOG DEVELOP ACROSS THE FAR NERN ZONES AOA DAYBREAK. THIS AFTN...AS THE UA DISTURBANCE DRAWS NEAR...SFC LEE CYCLOGENESIS WILL PROMOTE RATHER BREEZY SW WIND SPEEDS OF 25-30 MPH...DUE TO ABL MIXING UP TO AOA 600 MB /THUS TAPPING INTO 35-40 KT WINDS/. THE ANTICIPATED WIND SPEED IS FLIRTING WITH WIND ADVISORY SPEEDS...AND THE DIRECTIONAL COMPONENT IS FAVORABLE FOR BLOWING DUST...MORE SO ON THE CAPROCK. FURTHERMORE...THESE DOWNSLOPING WINDS WILL NOT ONLY ALLOW TEMPS TO WARM INTO THE 80S AND 90S WHICH IS SOME 15-20 DEGREES ABOVE NORM...BUT WILL ALSO BE FILTERING RATHER DRY AIR /RHS IN THE 5-15 PERCENT RANGE/ THAT WILL ENCOMPASS THE ENTIRE CWA...WHICH IS A REFLECTION OF THE DRYLINE BEING SHIFTED TO JUST EAST OF THE SOUTHERN PLAINS. CHANCES OF PRECIP DEVELOPING ALONG THE DRYLINE APPEARS LOW GIVEN RATHER DRY LOW LEVELS AND LACK OF LARGE SCALE ASCENT. HOWEVER CRITICAL FIRE WEATHER CONDITIONS WILL EXIST DUE TO THE DRY...BREEZY AND WARM CONDITIONS EXPECTED TODAY...ESPECIALLY SINCE THE LAST FEW DAYS HAVE BEEN WARM AND BREEZY WHICH FURTHER DRIED OUT FUELS. WILL THEREFORE GO AHEAD AND UPGRADE THE FIRE WEATHER WATCH TO A REDFLAG WARNING. FOR FURTHER INFORMATION...PLEASE REFER TO THE FIRE WEATHER DISCUSSION BELOW. SHORTLY AFTER SUNSET...WIND SPEEDS WILL DECLINE AS THE PRESSURE GRADIENT RELAXES...AND BY TONIGHT...THE DRYLINE IS PROGGED TO RETREAT TO THE EDGE OF THE CAPROCK ESCARPMENT THUS GIVING WAY TO DEWPOINTS IN THE 50S AND 60S ACROSS THE ROLLING PLAINS...AND PERHAPS ANOTHER SHOT AT FOG DEVELOPMENT. && .LONG TERM... AN UPPER LOW OVER THE 4-CORNERS 12Z TUESDAY WILL MOVE NEWD TO NERN COLORADO BY EVENING. SIGNIFICANT THICKNESS DECREASES DUE MAINLY TO LOWER HEIGHTS POINT TO COOLER TEMPERATURES THAN SEEN SUNDAY AND TODAY WHILE A MID-LEVEL SPEED MAX MOVES ACROSS THE AREA POINTING TO POTENTIAL FOR WINDY CONDITIONS DEVELOPING BY NOON. STILL SOME UNCERTAINTY REGARDING WIND POTENTIAL WITH QUESTIONS AROUND MIXING POTENTIAL DUE TO COOLER TEMPS AND INCREASING CLOUD COVER. NAM STRONGER WITH THIS PARTICULAR EVENT THAN THE GFS AND ITS ASSOCIATED MOS WIND SPEEDS...SOMEWHAT DISSIMILAR TO MOST EVENTS THIS SEASON. ALSO SOME QUESTION ON MUCH EFFECT A COLD FRONT AND TIMING OF ITS ARRIVAL WILL HAVE ON WINDS...PARTICULARLY ACROSS THE NRN PART OF THE FCST AREA. ALL THAT SAID...WILL FAVOR A BLEND OF MET AND MAV GUIDANCE VALUES WHICH WOULD GENERALLY FAVOR SPEEDS BELOW ADVISORY CRITERIA. AFOREMENTIONED COLD FRONT WILL THEN SWEEP QUICKLY SWD THROUGH THE FCST AREA TUESDAY NIGHT WHILE MID TO UPPER LEVEL LIFT INCREASES AS THE LINGERING UPPER TROUGH ADVANCES TOWARD THE FCST AREA. 00Z MODEL SUITE IS GENERALLY WETTER FOR TUESDAY NIGHT. LOW LEVEL MOISTURE GENERALLY EXPECTED TO BE LACKING SO ELEVATED SHOWERS THE LIKELY SCENARIO HERE. STILL...GIVEN LACK OF LOW LEVEL MOISTURE AND THIS RECENT TREND TOWARD A WETTER SOLUTION WILL BE MORE CONSERVATIVE WITH RESPECT TO INCREASING POPS AND KEEP MUCH OF THE FCST AREA IN SLIGHT CHANCE CATGORY. NEXT ISSUE IS TEMPS FOR TUESDAY NIGHT AND WEDNESDAY. MODELS CONTINUE TREND TOWARD A RATHER STRONG INTRUSION OF COLD AIR WITH 850 MB TEMPS PROGGED AS LOW AS -10C BY THE WRF-NAM. DESPITE CLOUD COVER TUESDAY NIGHT COULD SEE SOME FREEZING TEMPS ACROSS THE NW BY SUNRISE...AND IF THE UPPER LOW IS SLOW TO MOVE OUT ALSO SOME FROZEN PRECIP. POSSIBILITY WORTH MENTION OF A RAIN/SLEET MIX LATE TUESDAY NIGHT. TEMPS MUCH BELOW SEASONAL NORMS THEN WEDNESDAY WITH BRISK NORTH WINDS AND A COLD LOW LEVEL AIR MASS. MOS HAS BEEN CONSISTENTLY DROPPING WEDNESDAY HIGHS FOR SEVERAL RUNS...AND WILL CONTINUE TO ADJUST DOWNWARD WITH IT. BEYOND WEDNESDAY A GENERALLY ZONAL FLOW SETS UP FOR THE LATTER PART OF THE WEEK AND NEXT WEEKEND. HOWEVER...A LOW AMPLITUDE UPPER TROUGH IS PROGGED TO MOVE ACROSS THE REGION EARLY IN THE WEEKEND POSSIBLY BRINGING SOME SHOWERS. WILL LEAVE THAT PART OF THE FCST DRY ATTM AND CONTINUE TO WATCH HOW THAT PARTICULAR SYSTEM EVOLVES. OTHERWISE...DRY WITH TEMPS NEAR MOS LOOKS REASONABLE ATTM. && .FIRE WEATHER... A LINGERING DRYLINE ACROSS THE ROLLING PLAINS THIS MORNING WILL GET SHIFTED EAST OF THE CWA BY THIS AFTN...DUE TO THE DEVELOPMENT OF A SFC LEE TROUGH NW OF THE REGION...WHICH WILL PROMOTE SWRLY 20-FOOT WIND SPEEDS OF 20-25 MPH. THESE WINDS WILL NOT ONLY ENCOURAGE TEMPS TO WARM INTO THE 80S AND 90S WHICH IS SOME 15-20 DEGREES ABOVE NORM...BUT WILL ALSO USHER IN RHS OF 5-15 PERCENT BY PEAK HEATING AND IS A FAVORABLE WIND DIRECTION FOR BLOWING DUST /ESPECIALLY ON THE CAPROCK/. THESE DRY...VERY BREEZY AND WARM CONDITIONS SUGGEST THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS...ESPECIALLY SINCE THE LAST FEW DAYS WERE DRY AND WARM WHICH FURTHER DRIED OUT THE FUELS. A GRASS FIRE THAT OCCURRED YESTERDAY AFTN IN GARZA COUNTY /WIND SPEEDS WERE NOT AS STRONG AS EXPECTED FOR TODAY/ ONLY FURTHER SOLIDIFIES THE STATE OF FUELS. WILL THEREFORE UPGRADE THE FIRE WEATHER WATCH TO A REDFLAG WARNING VALID FROM 18Z-02Z. QUESTIONS ABOUND FOR TUESDAY WITH COOLER TEMPERATURES LEADING TO AN INCREASE IN MINIMUM RH TUESDAY AFTERNOON RELATIVE TO TODAY. CURRENT FCST HAS AREA WITH 15 TO 2O PCT TUESDAY AFTERNOON OR ABOVE CRITICAL VALUES. OTHER CONCERN IS WIND. FAIRLY CERTAIN AT LEAST SOME OF THE AREA WILL SEE WINDS IN EXCESS OF 20 MPH AT THE 20-FOOT LEVEL...BUT THE EXTENT AND MAGNITUDE OVER THAT THRESHOLD IS UNCERTAIN. CERTAINLY...ELEVATED CONDITIONS QUITE POSSIBLE TUESDAY WITH POTENTIAL FOR CRITICAL CONDITIONS MUCH LOWER ATTM. NO WATCH PLANNED FOR TUESDAY ATTM. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 82 43 62 26 47 / 0 0 10 20 10 TULIA 85 49 66 27 50 / 0 0 10 20 10 PLAINVIEW 86 50 69 29 52 / 0 0 0 20 10 LEVELLAND 86 51 70 30 52 / 0 0 0 20 0 LUBBOCK 88 53 72 31 53 / 0 0 0 20 10 DENVER CITY 85 51 70 32 54 / 0 0 0 20 0 BROWNFIELD 86 52 71 32 54 / 0 0 0 20 0 CHILDRESS 91 56 77 33 55 / 0 10 0 30 10 SPUR 91 55 78 33 57 / 0 10 0 20 10 ASPERMONT 94 60 81 37 57 / 0 10 0 30 10 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>044. && 29/07
Hazardous weather outlook, Apr 7, 1:41 PM CDT, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 141 PM CDT SUN APR 7 2013 TXZ021>044-081845- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 141 PM CDT SUN APR 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE COMBINATION OF STRONG WINDS...WARM TEMPERATURES...AND VERY DRY AIR MAY CREATE CRITICAL FIRE WEATHER CONDITIONS ON MONDAY AND TUESDAY AFTERNOON.
Nearby
Red Flag Warnings in Texas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.